Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 5, 2010, 4:58 PM EST for 4 counties in Florida. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2010, 4:58 PM EST (21:58 UTC)
- Expired
- Feb 5, 2010, 6:00 PM EST
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 5:10 PM EST | TSTM WND DMG | Melbourne, FL | SMALL DOCK ON LAKE WASHINGTON ROAD - RELAY WFTV TV9 |
| Feb 5, 5:15 PM EST | TSTM WND DMG | Palm Bay, FL | TREE BRANCHES DOWN AT 2407 QUIMPER AVE. |
| Feb 5, 5:17 PM EST | TSTM WND GST 47 | 6 Wnw Melbourne, FL | 41 KNOTS FROM SW |
| Feb 5, 5:33 PM EST | TSTM WND GST 41 | Patrick Air Force Base, FL | ALSO AT 530PM. 36 KNOTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 2:02 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS52 KMLB 052158
SVRMLB
FLC009-061-095-097-052300-
/O.NEW.KMLB.SV.W.0006.100205T2158Z-100205T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EST FRI FEB 5 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREVARD COUNTY IN FLORIDA
NORTHERN INDIAN RIVER COUNTY IN FLORIDA
SOUTHEASTERN ORANGE COUNTY IN FLORIDA
EASTERN OSCEOLA COUNTY IN FLORIDA
* UNTIL 600 PM EST.
* AT 451 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAULOVER CANAL TO 6 MILES WEST OF YEEHAW JUNCTION...AND
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...LONE CABBAGE FISH CAMP...PORT SAINT JOHN...KENNEDY SPACE
CENTER...COCOA...BLUE CYPRESS LAKE...WEST
MELBOURNE...ROCKLEDGE...VIERA...SUNTREE...MERRITT ISLAND...PALM
BAY...MELBOURNE...INDIAN HARBOUR BEACH...SATELLITE
BEACH...FELLSMERE...BAREFOOT BAY...MICCO...SEBASTIAN...SEBASTIAN
INLET...SEBASTIAN INLET RECREATION...WABASSO AND WINTER BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.
&&
LAT...LON 2794 8052 2772 8041 2764 8083 2764 8109
2818 8119 2872 8092 2874 8084 2835 8072
2860 8073 2875 8079 2867 8066 2868 8066
2876 8073 2877 8073 2877 8071 2846 8052
2839 8059 2821 8059 2773 8037 2772 8037
TIME...MOT...LOC 2156Z 259DEG 34KT 2871 8074 2827 8095
2809 8086 2771 8094
$$
MOSES2 follow-up statements
085
WWUS52 KMLB 052229
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EST FRI FEB 5 2010
FLC095-052236-
/O.CAN.KMLB.SV.W.0006.000000T0000Z-100205T2300Z/
ORANGE-
529 PM EST FRI FEB 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.
LAT...LON 2794 8052 2772 8042 2764 8100 2807 8086
2852 8090 2865 8083 2834 8072 2870 8077
2873 8076 2867 8066 2876 8071 2858 8061
2859 8060 2827 8066 2823 8064 2857 8059
2847 8052 2818 8059 2775 8038
TIME...MOT...LOC 2226Z 259DEG 34KT 2876 8042 2832 8063
2814 8054 2776 8063
$$
FLC009-061-097-052300-
/O.CON.KMLB.SV.W.0006.000000T0000Z-100205T2300Z/
OSCEOLA-INDIAN RIVER-BREVARD-
529 PM EST FRI FEB 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR BREVARD...NORTHERN INDIAN RIVER AND EASTERN OSCEOLA COUNTIES...
AT 525 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COCOA BEACH TO FELLSMERE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COCOA
BEACH...VALKARIA...GRANT...MELBOURNE SHORES...BAREFOOT BAY...VERO
LAKE ESTATES...MICCO...FLORIDANA
BEACH...ROSELAND...SEBASTIAN...SEBASTIAN INLET...WABASSO...WINTER
BEACH...WABASSO BEACH...AND WABASSO BEACH PARK.
A WIND GUST TO 47 MPH WAS RECORDED AS THIS LINE MOVED THROUGH
MELBOURNE. MODERATE ROTATION HAS BEEN DETECTED IN SEVERAL LOCATIONS
ALONG THIS LINE...THOUGH NOT IMMEDIATELY LIKELY...A TORNADO OR
WATERSPOUT MAY DEVELOP WITH LITTLE OR NO WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2794 8052 2772 8042 2764 8100 2807 8086
2852 8090 2865 8083 2834 8072 2870 8077
2873 8076 2867 8066 2876 8071 2858 8061
2859 8060 2827 8066 2823 8064 2857 8059
2847 8052 2818 8059 2775 8038
TIME...MOT...LOC 2226Z 259DEG 34KT 2876 8042 2832 8063
2814 8054 2776 8063
$$
MOSES529
WWUS52 KMLB 052253
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EST FRI FEB 5 2010
FLC009-061-097-052303-
/O.EXP.KMLB.SV.W.0006.000000T0000Z-100205T2300Z/
OSCEOLA-INDIAN RIVER-BREVARD-
553 PM EST FRI FEB 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR BREVARD...NORTHERN INDIAN
RIVER AND EASTERN OSCEOLA COUNTIES WILL EXPIRE AT 600 PM EST...
THE SEVERE STORM THAT PROMPTED THE WARNING HAS MOVED OVER THE
ATLANTIC WATERS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2794 8052 2772 8042 2764 8100 2807 8086
2852 8090 2865 8083 2834 8072 2870 8077
2873 8076 2867 8066 2876 8071 2858 8061
2859 8060 2827 8066 2823 8064 2857 8059
2847 8052 2818 8059 2775 8038
TIME...MOT...LOC 2253Z 259DEG 34KT 2881 8013 2837 8035
2819 8026 2781 8035
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 2:21 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 5, 2:21 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EST FRI FEB 5 2010
...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA THROUGH 8 PM EST...
.DISCUSSION...
REST OF TODAY/TONIGHT...MAIN SFC LOW CONTINUES TO SWING OFF TO THE
NORTHEAST ACROSS THE DEEP SOUTH THIS AFTERNOON...WITH THE
PRE-FRONTAL SQUALL LINE MOVING IN FROM THE WEST COAST OF FLORIDA.
KTBW RADAR HAS BEEN SHOWING SOME EMBEDDED ROTATION AND STRONG WINDS
WITH THE CELLS IN THIS LINE AS IT CONTINUES TO MOVE EASTWARDS INTO
THE GULF COAST OF FL. MESOLOW ALONG THE SOUTHERN END OF THE FRONTAL
BOUNDARY CONTINUES TO DRIFT NORTHEASTWARDS AS WELL...WITH THE WARM
SST TEMPS OVER THE LOOP CURRENT IN THE GULF HELPING TO AIDE THE
BURST OF CONVECTIVE DEVELOPMENT.
LOW LEVEL WAA HAD BROUGHT TEMPS INTO THE MID 70S THIS AFTERNOON
ALONG WITH DEWPOINTS INTO THE MID AND UPPER 60S. THIS HAS
DESTABILIZED THE ENVIRONMENT A LITTLE MORE THAN MODELS INDICATED...
AS EVIDENT BY THE RAPIDLY DEVELOPING SCATTERED SHOWERS ACROSS THE
REGION.
WITH LITTLE CHANGE IN THE MID AND UPPER LEVEL DYNAMICS...THE MAIN
THREAT FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING WILL
BE WITH THE IMMEDIATE SQUALL LINE AS IT PASSES ACROSS THE STATE. A
FEW STORMS THAT DEVELOP RIGHT AHEAD OF THE SQUALL LINE WILL ALSO BE
ABLE TO TAP INTO THE FAVORABLE ENVIRONMENT AND BECOME STRONG AS
WELL. THE MAIN THREAT CONTINUES TO BE FOR DAMAGING STRAIGHT LINE
WINDS...ESPECIALLY WITH STORMS AHEAD OF THE LINE. STRONG SHEAR WITH
THE ENVIRONMENT IMMEDIATELY PROCEEDING THE LINE WILL ALSO BRING THE
POSSIBILITY FOR ISOLATED TORNADOES.
SAT-SUN...FRONTAL BOUNDARY WILL CLEAR THE STATE BY EARLY MORNING
SATURDAY WITH BRISK NW LOCAL WINDS DEVELOPING DURING THE LATE
MORNING AND THROUGH THE AFTERNOON. DESPITE A CLEARING TREND..COLD
AIR ADVECTION WILL KEEP HIGHS ARE EXPECTED TO REMAIN ONLY IN THE 60S
NORTH OF THE SPACE COAST AND OSCEOLA COUNTY NORTHWARD WITH 70S
ELSEWHERE. DRY AND COOL CONDITIONS LINGER FOR SUNDAY WITH PARTLY
SUNNY SKIES EARLY. A MARINE SURGE OF NLY WIND IS ADVERTISED DURING
THE AFTERNOON SUNDAY WHICH WILL LIKELY INCREASE CLOUDINESS BY THE
LATTER HALF OF THE DAY FROM N-S.
NEXT WEEK...(PREVIOUS) PROGRESSION OF HIGH PRESSURE ACROSS THE OH
VALLEY AND MID ATLC SEABOARD MONDAY-TUE WILL VEER WINDS STEADILY
ONSHORE WITH NO MENTIONABLE RAIN CHANCES DUE TO LACK OF DEEP
MOISTURE. FORECAST REMAINS UNCERTAIN PAST MIDWEEK WITH MID LATITUDE
CYCLONE INDICATED OVER THE UPR MS VALLEY LATE TUE MOVING TWD THE
GREAT LAKES WED. WEAK LOW PRESSURE OVER THE GULF LACKS SIGNIFICANT
DEVELOPMENT...HOWEVER INCREASING BAROCLINICITY ASCD WITH APCH OF
WAVE AND HIGHER MOISTURE SUGGEST SLIGHTLY IMPROVING RAIN CHCS TOWARD
WED WITH NEXT FRONTAL PSG LATE WED. SOUTHERN STREAM SHOWS
SIGNIFICANT FALLING HGHTS TOWARD LATE NEXT WEEK ON GFS AND TO A
LITTLE LESSER EXTENT ON ECMWF. A MORE SIGNIFICANT RAIN MAKER MAY
TAKE SHAPE UPSTREAM TOWARD DAYS 6-7.
&&
.AVIATION...LINE OF SHRAS/ISO TSRA PRECEDING A COLD FRONT MOVING
THROUGH REGION FROM 21Z-02Z. THIS BAND OF PRECIPITATION WILL CREATE
TEMPO IFR CONDS IN SHRA AND TSRA...ALONG WITH GUSTY FRONT LOOKS TO
CLEAR THE AREA AFT 09Z TONIGHT WITH PREDOMINANT VFR CONDS RETURNING.
&&
.MARINE...THROUGH TONIGHT...SCA CONDS CONTINUE WITH BUOY 41009
SHOWING WINDS ALREADY UP TO 25 KTS FROM THE SE WITH SEAS
OCCASIONALLY UP TO 8-9FT. WINDS WILL CONTINUE TO VEER TO THE SOUTH
TODAY AHEAD OF THE FRONTAL BOUNDARY AND REMAIN AT 20-30 KTS. LINE OF
SHOWERS/ISO STORMS WILL APPROACH NRN WATERS BY MI AFT...MOVING
QUICKLY OFFSHORE AS BAND CONTINUES A SOUTHWARD PROGRESSION OVER THE
AREA INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WITH WIND
GUSTS OVER 35 KTS AND ISOLATED WATERSPOUTS MAY BE POSSIBLE WITH THIS
LINE. AS FRONT PUSHES SOUTH WINDS WILL SHIFT TO THE WEST TONIGHT AND
REMAIN ELEVATED OVERNIGHT.
SAT-SUN...ADVISORY WINDS OVER ALL THE WATERS THROUGH SATURDAY
AFTERNOON WITH A POST-FRONTAL OFFSHORE ORIENTED FETCH PRODUCING
HIGHEST SEAS OVER THE OUTER WATERS. WINDS EXPECTED TO ABATE SUNDAY
BEFORE APPROACH OF NLY SURGE SUNDAY AFTERNOON INCREASES WINDS FRONT
N TO S DURING THE AFTERNOON. HEADLINES MAY BE REQUIRED ONCE AGAIN
OVER THE OUTER WATERS FOR THIS SUNDAY EVENT. WINDS/SEAS SLOWLY
DECREASE MON-TUE AND NEXT FRONT IS EXPECTED ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 66 39 60 / 50 0 10 10
MCO 57 66 43 63 / 60 0 0 10
MLB 59 71 42 63 / 60 0 10 10
VRB 62 72 43 64 / 60 0 10 10
LEE 55 66 40 62 / 50 0 0 10
SFB 57 68 42 63 / 50 0 10 10
ORL 56 69 43 63 / 60 0 10 10
FPR 60 73 42 65 / 60 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTO
RADAR...VOLKMER/CRISTALDIHazardous weather outlook, Feb 5, 9:33 AM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 933 AM EST FRI FEB 5 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060415- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 933 AM EST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF COAST INTO GEORGIA TODAY...BRINGING A COLD FRONTAL BOUNDARY THROUGH THE CENTRAL FLORIDA PENINSULA THIS AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THIS FRONT...AND IS EXPECTED TO REACH THE FAR NORTHWESTERN PORTIONS OF THE REGION ACROSS LAKE AND NORTHERN VOLUSIA COUNTIES BETWEEN 2 AND 4 PM THIS AFTERNOON. THIS LINE IS EXPECTED TO REACH INTO THE ORLANDO METRO BETWEEN 4 AND 6 PM...SOUTHERN BREVARD AND OSCEOLA COUNTIES BETWEEN 5 AND 7 PM...AND PUSH THROUGH THE TREASURE COAST LATE THIS EVENING. THE ENVIRONMENT DEVELOPING OVER THE CENTRAL AND SOUTHERN PENINSULA TODAY WILL LEAD TO STRONG WIND SHEAR...AND THOUGH WEAK INSTABILITY WILL LIMIT THE COVERAGE OF STORMS...THE THREAT REMAINS FOR ISOLATED STRONG TO SEVERE STORMS AS THE LINE MOVES THROUGH THE REGION. PRIMARY THREATS WILL BE STRAIGHT LINE WIND GUSTS IN EXCESS OF 45 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. THERE WILL ALSO EXIST A SMALL CHANCE FOR A TORNADO SHOULD STORMS DEVELOP ROTATION. ...HIGH WIND IMPACT... WINDS WILL CONTINUE OUT OF THE SOUTH AT 20 TO 25 MPH AHEAD OF AN APPROACHING COLD FRONT OVER THE EASTERN GULF OF MEXICO. THE STRONG AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. A LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM THIS EVENING. ...RIP CURRENT IMPACT... SOUTH TO SOUTHEAST WINDS UP TO 20 MPH WILL RESULT IN A NORTHWARD FLOWING CURRENT ALONG THE BEACHES WHICH WILL KNOCK SWIMMERS OFF THE SANDBAR AND INTO DEEPER WATER. NEVER ENTER THE WATER ALONE AND NEVER ATTEMPT TO SWIM DIRECTLY AGAINST CURRENTS THAT OCCUR IN THE SURF ZONE. ALSO AVOID SWIMMING NEAR PIERS AND JETTIES WHERE SEAWARD FLOWING RIP CURRENTS COULD BE STRONG. ...MARINE THUNDERSTORM GUST IMPACT... A BAND OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND MOVE SOUTHWARD OVER EAST CENTRAL FLORIDA AND THE COASTAL WATERS THIS EVENING. SHOWERS AND STORMS ALONG THE LINE WILL MOVE QUICKLY TOWARDS THE NORTHEAST AND OFFSHORE WITH THE POTENTIAL TO PRODUCE GUSTS ABOVE 35 KNOTS. ...WATERSPOUT IMPACT... ANY STRONGER SHOWERS AND STORMS THAT MOVE OFFSHORE INTO THE INTRACOASTAL AND ATLANTIC WATERS LATE THIS AFTERNOON INTO THE EVENING HOURS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED WATERSPOUTS. ...WIND AND SEA IMPACT... SOUTH TO SOUTHEAST WINDS WILL REMAIN AROUND 20 TO 25 KNOTS AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS AFTERNOON...BUILDING SEAS TO 7 TO 9 FEET. AS THE COLD FRONT MOVES SOUTH OVER THE AREA TONIGHT WINDS WILL VEER TO THE WEST AND REMAIN ELEVATED. THIS WILL CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE COASTAL WATERS WITH A SMALL CRAFT ADVISORY REMAINING IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MARINE CONDITIONS WILL REMAIN HAZARDOUS INTO THE WEEKEND AS COLD FRONT MOVES SOUTH OF THE AREA AND BRISK WEST TO NORTHWEST WINDS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AS THE LINE OF SHOWERS AND STORMS MOVES THROUGH THIS AFTERNOON AND EVENING AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Feb 5, 1:40 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EST FRI FEB 5 2010 FLZ054-058-059-051915- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 140 PM EST FRI FEB 5 2010 ...DEVELOPING THUNDERSTORMS MOVING ACROSS OKEECHOBEE COUNTY MOVING NORTHEAST... AT 138 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 7 MILES SOUTHEAST OF FORT DRUM...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE EXTREME NORTHWEST SECTIONS OF SAINT LUCIE COUNTY AND CENTRAL AND EASTERN PORTIONS OF INDIAN RIVER COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES MID LEVEL ROTATION IN THIS DEVELOPING STORM. THIS STORM MAY BE CAPABLE OF PRODUCING A FUNNEL CLOUD AS IT TRACKS NORTHEASTWARD THROUGH 215 PM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MRV
Special weather statement, Feb 5, 1:56 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EST FRI FEB 5 2010 FLZ047-053-051930- OSCEOLA-SOUTHERN BREVARD COUNTY- 156 PM EST FRI FEB 5 2010 ...DEVELOPING THUNDERSTORMS ACROSS SOUTHERN OSCEOLA COUNTY MOVING QUICKLY NORTHEAST... AT 151 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG STORM 15 MILES SOUTH OF KENANSVILLE. THE STORM WAS MOVING NORTHEAST AT 40 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
Special weather statement, Feb 5, 2:28 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EST FRI FEB 5 2010 FLZ054-058-059-064-052030- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 228 PM EST FRI FEB 5 2010 ...SHOWERS AND A FEW ROTATING THUNDERSTORMS WITH STRONG GUSTY WINDS AFFECTING OKEECHOBEE...SAINT LUCIE...MARTIN AND INDIAN RIVER COUNTIES... AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FORT DRUM...MOVING NORTHEAST AT 35 MPH. OTHER STORMS WERE LOCATED NEAR FORT PIERCE...ROSELAND AND SEBASTIAN...AND SOUTHWEST OF STUART. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THESE STORMS HAVE ALSO SHOWN PERSISTENT MODERATE TO WEAK ROTATION... SO THERE IS THE POTENTIAL FOR STRONG STORMS TO RAPIDLY SPIN UP INTO TORNADOES FROM OKEECHOBEE COUNTY EASTWARD ACROSS THE TREASURE COAST COUNTIES. MORE STORMS WILL APPROACH THIS AREA FROM LATE AFTERNOON INTO THIS EVENING...AND A TORNADO WATCH IS IN EFFECT UNTIL 8 PM. CRISTALDI
Special weather statement, Feb 5, 2:31 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EST FRI FEB 5 2010 FLZ047-052000- SOUTHERN BREVARD COUNTY- 231 PM EST FRI FEB 5 2010 ...DEVELOPING STRONG THUNDERSTORMS MOVING NORTHEAST TOWARD MELBOURNE... AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES SOUTH OF CAMP HOLLY FISH CAMP. THE STORM WAS MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT... WEST MELBOURNE... MELBOURNE... EAU GALLIE... AND SATELLITE BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
Special weather statement, Feb 5, 3:33 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 333 PM EST FRI FEB 5 2010 FLZ045-053-144-052115- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 333 PM EST FRI FEB 5 2010 ...STRONG THUNDERSTORM TO MOVE ACROSS SOUTHWESTERN LAKE...SOUTHWESTERN ORANGE...AND NORTHWESTERN OSCEOLA COUNTY... AT 325 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 28 MILES SOUTH OF GROVELAND...NORTHWEST OF POLK CITY..MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ANIMAL KINGDOM...BAY HILL...MAGIC KINGDOM...WINDERMERE AND ORLOVISTA. THIS STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THESE STORMS HAVE ALSO SHOWN PERSISTENT WEAK TO MODERATE ROTATION...SO THERE IS THE POTENTIAL FOR THIS STRONG STORM TO RAPIDLY SPIN UP TORNADOES AS IT MOVES ACROSS THIS AREA. MOSES
Special weather statement, Feb 5, 3:55 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 355 PM EST FRI FEB 5 2010 FLZ041-045-046-141-147-052200- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE- 355 PM EST FRI FEB 5 2010 ...STRONG THUNDERSTORMS OVER INLAND VOLUSIA...AND CENTRAL SEMINOLE AND ORANGE COUNTIES WILL MOVE RAPIDLY NORTHEAST TOWARD THE COAST... AT 349 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG STORMS FROM 6 MILES NORTH OF LAKE HELEN TO FAIRVIEW SHORES...MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE GREATER DAYTONA BEACH...SANFORD AND ORLANDO AREAS. THESE STORMS WILL EVENTUALLY MOVE ACROSS NORTHERN BREVARD COUNTY AS WELL. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:03 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Feb 5, 2:33 PM EST | Special Marine Warning | MLB | 57 min | |
| Feb 5, 3:40 PM EST | Tornado Warning | MLB | Orange, Osceola | 50 min |
| Feb 5, 3:59 PM EST | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 46 min |
| Feb 5, 4:05 PM EST | Tornado Warning | MLB | Volusia | 40 min |
| Feb 5, 4:13 PM EST | Special Marine Warning | MLB | 2 hr | |
| Feb 5, 4:24 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 51 min |
| Feb 5, 5:15 PM EST | Special Marine Warning | MLB | 73 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.